Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS Blacksburg, VA

June 18, 2012Franklin County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2012, 3:58 PM EDT for Franklin County, Pittsylvania County, Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2012, 3:58 PM EDT (19:58 UTC)
Expired
Jun 18, 2012, 5:00 PM EDT
In force
62 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Franklin County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:08 PM EDTTSTM WND DMG1 Ne Callands, VASEVERAL LARGE TREE LIMBS DOWN ON NORTH BRIAR MOUNTAIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WUUS51 KRNK 181958
SVRRNK
VAC067-143-182100-
/O.NEW.KRNK.SV.W.0124.120618T1958Z-120618T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON JUN 18 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN FRANKLIN COUNTY IN  VIRGINIA...
  NORTHWESTERN PITTSYLVANIA COUNTY IN  VIRGINIA...

* UNTIL 500 PM EDT

* AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED ...AND MOVING SOUTHEAST 
  AT 5 MPH. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SAGO AROUND 405 PM EDT.
  CLIMAX AROUND 410 PM EDT.
  CALLANDS AROUND 425 PM EDT.
  CHATHAM...DRY FORK AND SWANSONVILLE AROUND 500 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW 
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM 
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER 
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE 
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED 
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3677 7966 3684 7964 3683 7966 3682 7968
      3685 7970 3701 7943 3683 7915 3663 7961
TIME...MOT...LOC 1955Z 330DEG 4KT 3685 7957 
$$

KK
3 follow-up statements
898 
WWUS51 KRNK 182015
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT MON JUN 18 2012

VAC067-143-182100-
/O.CON.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
PITTSYLVANIA VA-FRANKLIN VA-
415 PM EDT MON JUN 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM 
EDT FOR CENTRAL PITTSYLVANIA AND EXTREME SOUTHEASTERN 
FRANKLIN COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
CALLANDS...MOVING SOUTHEAST AT 15 MPH. 

THIS SEVERE STORM WILL BE NEAR...
  CALLANDS...SAGO AND CLIMAX AROUND 405 PM EDT.
  SWANSONVILLE...DRY FORK AND CHATHAM AROUND 500 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW 
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM 
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER 
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE 
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED 
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3677 7966 3684 7964 3683 7966 3682 7968
      3685 7970 3701 7943 3683 7915 3663 7961
TIME...MOT...LOC 2012Z 330DEG 4KT 3683 7955 

$$

KK
998 
WWUS51 KRNK 182027
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT MON JUN 18 2012

VAC067-182110-
/O.CAN.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
FRANKLIN VA-
427 PM EDT MON JUN 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR
EXTREME SOUTHEASTERN FRANKLIN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS 
WEAKENED/MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS 
BEEN CANCELLED. 

LAT...LON 3676 7966 3683 7964 3688 7941 3682 7915
      3662 7961
TIME...MOT...LOC 2026Z 330DEG 4KT 3542 7856 

$$

VAC143-182100-
/O.CON.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
PITTSYLVANIA VA-
427 PM EDT MON JUN 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM 
EDT FOR 
SOUTHWESTERN PITTSYLVANIA COUNTY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
BENSON...OR 13 MILES SOUTHWEST OF SMITHFIELD...MOVING SOUTHEAST AT 
15 MPH. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
SOUTHWESTERN PITTSYLVANIA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW 
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM 
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER 
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE 
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED 
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3676 7966 3683 7964 3688 7941 3682 7915
      3662 7961
TIME...MOT...LOC 2024Z 330DEG 4KT 3542 7856 

$$

KK
270 
WWUS51 KRNK 182058
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON JUN 18 2012

VAC143-182110-
/O.EXP.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
PITTSYLVANIA VA-
458 PM EDT MON JUN 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PITTSYLVANIA COUNTY WILL EXPIRE AT 500 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 3676 7966 3683 7964 3688 7941 3682 7915
      3661 7961
TIME...MOT...LOC 2057Z 330DEG 4KT 3542 7856 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:40 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 18, 1:40 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
140 PM EDT MON JUN 18 2012

.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL PASS OVERHEAD TODAY
EXITING THE AREA TONIGHT. HIGH PRESSURE ALOFT WILL STRENGTHEN
OVER THE AREA BY MID WEEK...RESULTING IN A WARMING TREND AND
HUMID CONDITIONS FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1130 AM EDT MONDAY...

SCATTERED SHOWERS IN THE EASTERN COUNTY WARNING AREA WILL
CONTINUE TO MOVE SOUTHEAST. SHOWERS AND THUNDERSTORMS IN SOUTHEAST
WEST VIRGINIA WILL MOVE SOUTHEAST AND WILL TRIGGER MORE STORMS
OVER THE MOUNTAINS THIS AFTERNOON.

RAISED MAXIMUM TEMPERATURES FOR SOME LOCATIONS WEST OF THE BLUE
RIDGE BASED ON CURRENT TRENDS IN OBSERVATIONS.

AS OF 430 AM EDT MONDAY...

A WEAK UPPER LEVEL DISTURBANCE WILL PASS OVERHEAD TODAY EXITING
THE AREA TONIGHT. THIS FEATURE WILL RESULT IN CONSIDERABLE
CLOUDINESS ALONG WITH SCATTERED SHOWERS AND STORMS OVER THE
REGION TODAY.

VORT AXIS IS ALONG THE ALLEGHANY FRONT THIS MORNING...AND IS
FORECAST TO SLOWLY MOVE EAST...EXITING THE CWA BY THIS EVENING.
MODEL POPS ARE HIGHEST THIS MORNING...THEN WANE THIS
AFTERNOON. ANY CLEARING HOWEVER MAY RESULT IN INCREASED
INSTABILITY...MODIFIED SOUNDING CAPES 1000 ISH...FUELING
ADDITIONAL SHRA/TSRA DURING THE AFTERNOON/EVENING. ANY INSTABILITY
DRIVEN ACTIVITY SHOULD DISSIPATE AFTER SUNSET.

TEMPS TODAY WILL AGAIN BE SIMILAR TO THE LAST FEW DAYS...READINGS
MAINLY IN THE 70S...BUT TESTING L80S FOR A FEW HOURS DURING THE
MID/LATE AFTERNOON. MOST NOTICABLE DIFFERENCE TODAY COMPARED TO
THE LAST FEW DAYS WILL BE THE MOISTURE CONTENT OF THE
AIRMASS...DEWPOINTS NOW INTO THE L60S...COMFORT FACTOR EDGING
DOWN. THESE HIGHER DEWPOINTS WILL ALSO SUPPORT HIGHER
TMINS...TONIGHTS LOWS AOA 60.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS OF 430 AM EDT MONDAY...

AN UPPER LEVEL RIDGE WILL MOVE FROM THE OHIO VALLEY TUESDAY...THEN
OVER THE MID ATLANTIC REGION ON WEDNESDAY. BY THURSDAY...THIS RIDGE
WILL TRACK OFF THE MID ATLANTIC SHORE. WARM ABOVE AVERAGE
TEMPERATURES WILL BEGIN TUESDAY WITH READINGS IN THE MID 80S WEST TO
UPPER 80S EAST. A TAD WARMER WEDNESDAY WITH UPPER 80S WEST TO LOWER
90S EAST. SIMILAR TEMPERATURES EXPECTED THURSDAY BUT 1F-2F WARMER
THAN WEDNESDAY. A COMBINATION OF WARM TEMPERATURES...HIGH HUMIDITIES
AND WEAK WINDS WILL RESULT IN AIR QUALITY BEING POOR THIS WEEK.

MID AND UPPER LEVEL RIDGING SHOULD DETER LONG-LIVED STORMS TUESDAY
THROUGH THURSDAY. A FEW ISOLATED CELLS COULD DEVELOP DURING THE LATE
AFTERNOON...FADING IN THE EVENING WITH LOSE OF HEATING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 430 AM EDT MONDAY...

THE UPPER LEVEL RIDGE WILL CONTINUE ITS INFLUENCE ON THE AREAS
WEATHER FRIDAY. WARM TEMPERATURES IN THE UPPER 80S ACROSS THE
MOUNTAINS TO LOWER TO MID 90S EAST OF THE BLUE RIDGE. ONLY A FEW
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ON FRIDAY. AS THE RIDGE
DRIFTS EAST AND OUT TO SEA...A COLD FRONT FROM THE OHIO VALLEY MAY
ENTER THE AREA OVER NEXT WEEKEND. THIS FRONT WILL INCREASE THE
CHANCES FOR SHOWERS IN THE REGION.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

SCATTERED THUNDERSTORMS THIS AFTERNOON WERE FORMING ALONG THE BLUE
RIDGE. THE STORMS WILL IMPACT ROA...LWB AND BCB AROUND THE START
OF THE 18Z TAF PERIOD THEN LYH AND DAN BEFORE 22Z. EXPECT COVERAGE
AND INTENSITY OF STORMS TO DIMINISH AFTER SUNSET.

SURFACE DEW POINTS WILL BE IN THE UPPER 50S TO MID 60S. MODERATE
TO HIGH CONFIDENCE OF MVFR FOG IN THE WESTERN VALLEYS
OVERNIGHT...ESPECIALLY IN LOCATIONS THAT GET RAIN THIS AFTERNOON.

TUESDAY THROUGH FRIDAY...THERE IS A CHANCE FOR WIDELY SCATTERED
AFTERNOON/EVENING SHRA/TSRA...ESPCLY OVER THE MTNS...BUT LIMITED
COVERAGE SHOULD BE NAVIGABLE. A WEAK COLD FRONT DROPPING IN FROM
THE NW MAY BRING SLIGHTLY BETTER COVERAGE OF SHRA/TSRA BY THE END
OF THE WEEK.

LATE NIGHT MVFR TO IFR VALLEY OR RIVER VALLEY FOG ARE POSSIBLE
AROUND DAYBREAK EACH MORNING...BUT MAINLY IN THE MOUNTAINS. ANY
FOG FORMATION SHOULD BE LIMITED TO A FEW HOURS NEAR DAYBREAK...
DISSIPATING QUICKLY AFTER SUNRISE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/PM
Hazardous weather outlook, Jun 18, 4:50 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 AM EDT MON JUN 18 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-190900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
450 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 2:10 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT MON JUN 18 2012

VAZ017-032-033-043-181900-
FRANKLIN VA-PATRICK VA-HENRY VA-FLOYD VA-
210 PM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM ...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH IS POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BASSETT...FERRUM...WOOLWINE...STANLEYTOWN...SANVILLE...ENDICOTT...
BUFFALO RIDGE...FIELDALE... AND CHARITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3664 8034 3683 8035 3700 8002 3663 7992
TIME...MOT...LOC 1808Z 267DEG 11KT 3675 8026

KK
Special weather statement, Jun 18, 2:30 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT MON JUN 18 2012

VAZ017-022-033-034-181915-
FRANKLIN VA-BEDFORD VA-ROANOKE VA-FLOYD VA-
230 PM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BOONES MILL...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO ONE INCH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...MONETA...ROCKY MOUNT...CAVE SPRING... POAGES
MILL...GOODVIEW...BURNT CHIMNEY...CHAMBLISSBURG...CALLAWAY... AND
WIRTZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3700 8011 3722 8006 3732 7955 3693 7965
TIME...MOT...LOC 1829Z 286DEG 10KT 3712 8000

KK
Local storm report, Jun 18, 3:06 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     2 N ROANOKE             37.30N 79.96W
06/18/2012                   CITY OF ROANOKE    VA   911 CALL CENTER

            TREE DOWN ON VALLEY VIEW BLVD

&&

FISHER
Local storm report, Jun 18, 3:07 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     4 NNE ROANOKE           37.33N 79.92W
06/18/2012                   ROANOKE            VA   911 CALL CENTER

            TREE DOWN ON CARLOS DRIVE

&&

FISHER
Special weather statement, Jun 18, 3:24 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT MON JUN 18 2012

VAZ032-033-043-044-182015-
FRANKLIN VA-PATRICK VA-PITTSYLVANIA VA-HENRY VA-
324 PM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR FERRUM...MOVING SOUTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE
POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  OAK LEVEL...BASSETT AND SYDNORSVILLE AROUND 400 PM EDT.
  STANLEYTOWN AND FIELDALE AROUND 410 PM EDT.
  FIGSBORO...COLLINSVILLE...VILLA HEIGHTS AND MARTINSVILLE CITY
  AROUND 415 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3660 7993 3688 8014 3699 7997 3698 7948
TIME...MOT...LOC 1921Z 319DEG 12KT 3690 8000

07
Special weather statement, Jun 18, 3:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT MON JUN 18 2012

VAZ013-014-016-017-032-033-182030-
FRANKLIN VA-PATRICK VA-CARROLL VA-PULASKI VA-FLOYD VA-MONTGOMERY VA-
347 PM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR INDIAN VALLEY...MOVING SOUTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS AROUND AN INCH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLOYD...WILLIS...COPPER VALLEY...DUGSPUR...CHARITY... AND ALUM
RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3691 8067 3700 8048 3684 8009 3670 8059
TIME...MOT...LOC 1942Z 330DEG 4KT 3691 8053

07

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:12 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem48 min
Jun 18, 1:36 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke, City of Salem39 min
Jun 18, 2:10 PM EDTSpecial Weather StatementRNKPatrick50 min
Jun 18, 2:30 PM EDTSpecial Weather StatementRNKFranklin45 min
Jun 18, 3:24 PM EDTSpecial Weather StatementRNKCity of Martinsville51 min
Jun 18, 3:47 PM EDTSpecial Weather StatementRNKFloyd43 min
Jun 18, 4:40 PM EDTSpecial Weather StatementRNKPatrick50 min
Jun 18, 5:05 PM EDTSpecial Weather StatementRNKCity of Galax40 min
Jun 18, 5:35 PM EDTSpecial Weather StatementRNKCity of Danville40 min
Jun 18, 5:57 PM EDTSpecial Weather StatementRNKCarroll48 min
Jun 18, 6:59 PM EDTSpecial Weather StatementRNKCarroll, Wythe, City of Galax46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.